Yesterday was kind of hellish. My migraines were worsening and I had already reached my limit of medicine I’m supposed to take in a week for them, so I ended up going to the ER. There they gave me what they call the “migraine cocktail”, which includes Toradol, Benedryl, and a nausea medicine.
Unfortunately, I had a horrible reaction to the Benedryl. It is really weird because I take it all the time at home, but I guess the IV version doesn’t agree with me. As soon as they started giving it to me, I could already feel chest pain around my heart area and the room started spinning, but figured it was just my anxiety. However, within a few minutes, my resting heart rate had jumped from below 100 to over 165!
I felt like I was dying. It was a horrible feeling. My body was trying to throw up the offending agent, but of course it couldn’t, as it was administered by IV. It was at least a half hour to an hour before I didn’t feel like screaming and stopped thrashing around in incredible discomfort.
I ended up having to stay in the ER longer so they could do an EKG and blood work, which they hadn’t originally intended to do, but with the heart rate spike they wanted to make sure nothing else was going on. Luckily, that stuff came back ok (although I was deficient in potassium and had to drink a nasty concoction to help that).
On the plus side, the migraine is better, but still not feeling great. Going to try to take it easy all weekend.